Our expert says:
It depends on how much cordial you add to your water. In small quantities it should not increase your energy intake a great deal. How about drinking cold rooibos tea instead - there is no rule that says you must only drink water to hydrate your body. I am relieved to hear that you have stopped the high-protein diet - yes it can cause high bp due to the dehydration and the high protein content - rather stick to your own diet which looks relatively balanced. I don't think that the sweeteners caused your nausea and headaches. The high protein diet probably caused the nausea (a well known side-effect) and the increase in bp would have contributed to the headaches. If you consider that 4 t of sugar weighing 20g only contains about 60 cal or 252 kJ then you can use it to make a slimming diet more palatable, just don't ingest an excess of sugar as this would increase your energy intake and lead to weight gain.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.